Alert archive / Illinois / Tornado Warnings in 2019

Tornado Warning 24, NWS Lincoln, IL

June 21, 2019Morgan County, Scott County, Illinois

NWS Lincoln, IL issued this tornado warning at Jun 21, 2019, 11:22 AM CDT for Morgan County, Scott County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2019, 11:22 AM CDT (16:22 UTC)
Expired
Jun 21, 2019, 11:45 AM CDT
In force
23 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Morgan County, IL, Scott County, IL

The radar

The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 8:28 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

056 
WFUS53 KILX 211622
TORILX
ILC137-171-211645-
/O.NEW.KILX.TO.W.0024.190621T1622Z-190621T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
1122 AM CDT Fri Jun 21 2019

The National Weather Service in Lincoln has issued a

* Tornado Warning for...
  Scott County in west central Illinois...
  South central Morgan County in west central Illinois...

* Until 1145 AM CDT.

* At 1122 AM CDT, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located over
  Winchester, moving east at 40 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Alsey around 1125 AM CDT.
  Murrayville and Woodson around 1140 AM CDT.
  Jacksonville around 1145 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Riggston, Merritt, Lynnville, South Jacksonville, Jacksonville
Municipal Airport, Glasgow, Oxville and Lake Jacksonville.

This includes Interstate 72 between mile markers 43 and 66.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3972 9064 3972 9063 3978 9022 3952 9015
      3952 9058 3956 9057 3964 9061 3969 9065
TIME...MOT...LOC 1622Z 259DEG 36KT 3965 9049 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Miller
2 follow-up statements
393 
WWUS53 KILX 211635
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
1135 AM CDT Fri Jun 21 2019

ILC137-171-211645-
/O.CON.KILX.TO.W.0024.000000T0000Z-190621T1645Z/
Scott-Morgan-
1135 AM CDT Fri Jun 21 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR EASTERN
SCOTT AND SOUTH CENTRAL MORGAN COUNTIES...

At 1135 AM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Winchester, moving east at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Murrayville around 1140 AM CDT.
  Jacksonville and Woodson around 1145 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Merritt, Lake Jacksonville, Lynnville, South Jacksonville and
Jacksonville Municipal Airport.

This includes Interstate 72 between mile markers 55 and 66.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3978 9022 3952 9015 3952 9036 3966 9041
      3975 9045
TIME...MOT...LOC 1635Z 258DEG 34KT 3967 9036 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Miller
951 
WWUS53 KILX 211644
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
1144 AM CDT Fri Jun 21 2019

ILC137-171-211654-
/O.EXP.KILX.TO.W.0024.000000T0000Z-190621T1645Z/
Scott-Morgan-
1144 AM CDT Fri Jun 21 2019

...THE TORNADO WARNING FOR EASTERN SCOTT AND SOUTH CENTRAL MORGAN
COUNTIES WILL EXPIRE AT 1145 AM CDT...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for southern Morgan 
County.

A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
west central Illinois.

LAT...LON 3978 9022 3952 9015 3952 9036 3966 9041
      3975 9045
TIME...MOT...LOC 1644Z 259DEG 36KT 3968 9027 

$$

Miller

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 21, 11:03 AM CDT, 19 minutes earlier.

Area forecast discussion, Jun 21, 11:03 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1103 AM CDT Fri Jun 21 2019

.UPDATE...
Issued at 1055 AM CDT Fri Jun 21 2019

Updated the forecast a couple times this morning due to severe
thunderstorm watch over sw 7 counties til 4 pm today, and for
quicker movement of strong to severe convection into central IL
late this morning and afternoon. A severe thunderstorm warning
just issued for Scott and Morgan counties until 1145 am.

A mature MCS over northern MO, southern IA and ne KS was
associated with a large area of convection with the leading edge
of the strong to severe convection moving into west central IL at
11 am, just west of Schuyler, Cass, Morgan and Scott counties.
These thunderstorms were moving east around 50 mph and tracking
near 1 hour faster than the latest HRRR model. SPC mesoanalysis
page shows strong 0-6 km bulk shear of 40-65 kts over sw IL
including sw CWA while MU CAPES were 1000-3000 j/kg over sw IL,
highest near the MS river in sw IL. Surface map shows 998 mb low
pressure over sw KS with its warm front through southern MO and sw
KY into mid TN.

SPC day1 outlook has enhanced risk of severe storms sw of I-74
late this morning and afternoon, with slight risk along and ne of
I-74. Areas sw of I-74 have 30% risk of damaging winds and 2% risk
of tornadoes, while areas from I-74 ne have 15% risk of damaging
winds. There is a 5% risk of large hail across CWA. Strong to
severe convection to race eastward across central IL next few
hours, reaching eastern IL by mid afternoon and far se IL by late
afternoon, though isolated showers/thunderstorms possible in se IL
during early and mid afternoon. Strong wind fields supports
higher threat of damaging winds with these storms, especially sw
of I-74. More convection to expected to develop with low level jet
over CWA by late evening and overnight, with severe wx threat
again expected. Locally heavy rains also possible with
thunderstorms as WPC has slight risk of excessive rainfall over
areas sw of I-74 thru tonight, and shifts into areas from I-74
north on Sat/Sat night. Trimmed back highs a a bit this afternoon
due to widespread round of convection, with highs mid to upper 70s
central IL and lower 80s se of I-70 where convection arrives
during mid to late afternoon.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 309 AM CDT Fri Jun 21 2019

Well this mornings forecast was a little tough, as most models do
not have the best agreement for the developing MCS marching into
western Missouri. Some models indicate a northward swing through
Iowa, before beginning a SE dive through central Illinois, while
other models have a SE dive through west central and southern
Illinois, where moisture is more prevalent, or finally a straight
eastward path through central Illinois then diving SE into the
Ohio River Valley.

I went with the third option, as current radar indicates a
decreasing moisture field in SE Missouri and southern Illinois.
This should bring the convective system into the region late this
morning into midday. Approach time for the Illinois River Valley
will be near 17-18z, then tracking SE through the remainder of
the CWA through the afternoon. This could bring strong to severe
thunderstorms to the area today, as current Watches are being
issued into north central Missouri. Typically with these systems,
they gain strength overnight, with aid from the low-level jet
stream. As this continues tracking east, the area could go under a
Watch, but if that occurs, it will be later this morning.

Once this system slides through the area, unfortunately we will
not be done with showers and storms...this is only the start of
another wet pattern.

Temperatures will remain cooler today, as rainfall and cloud
coverage will inhibit sunshine from increasing ground temps.
Dewpoint temps will also begin to increase today, rolling in a
summer-like pattern to the region this weekend.

.LONG TERM...(Saturday through Thursday)
ISSUED AT 309 AM CDT Fri Jun 21 2019

As the weak upper level ridge shifts eastward Saturday, this will
open up the door for a large-scale Low pressure system in Canada
to begin driving the weather pattern again. Two Lows, a strong one
in Canada and a weaker one in the southern Plains will keep the
wet weather going throughout the weekend and into the start of
next week. Rounds of showers and thunderstorms will filter into
the area, bringing upwards of 1.50-2.50 inches of additional
rainfall to already super-saturated soils.

The stronger Low will remain north of the area as it progresses
slowly eastward over the next several days. This will hold the
secondary Low is in the southern Plains for the weekend, lifting
warmer Gulf air to the region, and more moisture. As WAA is
brought into central Illinois Saturday, temps and dewpoints will
climb into the 80s and 70s, respectively. Heat index values are
forecast to climb into the mid and upper 90s Saturday, while
reaching the mid 80s to mid 90s Sunday.

Going into Monday, the main Low will lift north...allowing the
secondary Low to finally shift NE through the Midwest and into the
upper Great Lakes. The spigot will finally be shutoff Monday
evening, however temps will remain more on the seasonal side
throughout next week...along with the return of a drier weather
pattern.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 615 AM CDT Fri Jun 21 2019

A couple different lines of thunderstorms are ongoing across
portions of MO, KS, and NE this morning and pushing east towards
Illinois. Evolution of these systems remain uncertain, however,
believe that the eastern line of storms will persist into central
Illinois late this morning and afternoon, quite possibly in a
weakening state with diminishing coverage. After these initial
waves of thunderstorms push through by around mid afternoon,
expect a window of dry weather before additional storms redevelop
nearby or overhead mid to late this evening and persist over the
area through the night. Outside of the influence of
thunderstorms, southeast winds will prevail through the period.
VFR ceilings today will lower to MVFR this evening, then IFR or
near IFR overnight.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...07
SHORT TERM...Baker
LONG TERM...Baker
AVIATION...Deubelbeiss
Hazardous weather outlook, Jun 21, 11:22 AM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1122 AM CDT Fri Jun 21 2019

ILZ036-040-041-047>052-221100-
Cass-Christian-Fulton-Mason-Menard-Morgan-Sangamon-Schuyler-Scott-
1122 AM CDT Fri Jun 21 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A couple rounds of thunderstorms are likely through tonight. The
first round of storms will be late this morning and early
afternoon, and the second round of storms will be after dusk
tonight. There is an enhanced risk of severe storms today, with
the potential for widespread damaging winds. Isolated large hail
and tornadoes also possible. Heavy rain is also possible and could
lead to localized flash flooding.

Moderate flooding will continue along the Illinois River
from Havana downstream.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Several rounds of thunderstorms are possible Saturday through
Monday, with the best chances from Saturday night into Sunday.
There is a marginal risk for severe thunderstorms Saturday and
Sunday. Damaging wind is the main concern, though a few storms may
produce large hail. Heavy rainfall will be possible at times and
may result in additional flooding.

Heat index values will approach 100 degrees on Saturday in areas
from Havana southward.

Moderate flooding will continue along the Illinois River.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed today, with the most likely
time frame between 11 am and 3 pm.

ILZ027>031-037-221100-
Knox-Marshall-Peoria-Stark-Tazewell-Woodford-
1122 AM CDT Fri Jun 21 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A couple rounds of thunderstorms are likely this afternoon and
tonight. The first will be during early and mid afternoon, and the
second round will be late this evening into overnight. Some of
these storms will be severe, especially southwest of I-74, with
damaging winds the main concern. Isolated hail will also be
possible along with heavy rain that could lead to localized flash
flooding.

Minor flooding will continue or redevelop along portions of the
Illinois River from Henry through Peoria.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Several rounds of thunderstorms are possible Saturday through
Monday, with the best chances from Saturday night into Sunday.
There is a marginal risk for severe thunderstorms Saturday and
Sunday. Damaging wind is the main concern, though a few storms may
produce large hail. Heavy rainfall will be possible at times and
may result in additional flooding.

Minor flooding will continue along the Illinois River.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this afternoon, mainly from
noon to 4 pm today especially southwest of I-74.

ILZ038-042>046-053>057-061-221100-
Champaign-Coles-De Witt-Douglas-Edgar-Logan-Macon-McLean-Moultrie-
Piatt-Shelby-Vermilion-
1122 AM CDT Fri Jun 21 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A couple rounds of thunderstorms are likely this afternoon and
tonight. There is an enhanced risk of severe thunderstorms this
afternoon southwest of I-74 with a slight risk from I-74
northeast. Widespread damaging winds are the primary concern with
isolated large hail and isolated tornadoes possible mainly
southwest of I-74. Another round of strong to severe storms is
possible overnight. Heavy rain is also possible and could lead to
localized flash flooding.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Several rounds of thunderstorms are possible Saturday through
Monday, with the best chances from Saturday night into Sunday.
There is a marginal risk for severe thunderstorms Saturday and
Sunday. Damaging wind is the main concern, though a few storms may
produce large hail. Heavy rainfall will be possible at times and
may result in additional flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this afternoon, especially from
2 pm to 6 pm.

ILZ062-063-066>068-071>073-221100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
1122 AM CDT Fri Jun 21 2019

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A couple rounds of thunderstorms are likely this afternoon and
tonight. There is an enhanced risk of severe thunderstorms from
mid afternoon into early evening. Widespread damaging winds are
the primary concern, though isolated tornadoes and large hail will
also be possible. Another round of strong to severe storms is
possible overnight. Heavy rain is also possible and could lead to
localized flash flooding.

Minor flooding will continue along portions of the Wabash, Little
Wabash, and Embarras Rivers.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Several rounds of thunderstorms are possible Saturday through
Monday, with the best chances from Saturday night into Sunday.
There is a marginal risk for severe thunderstorms Saturday and
Sunday. Damaging wind is the main concern, though a few storms may
produce large hail. Heavy rainfall will be possible at times and
may result in additional flooding.

Minor flooding will continue along portions of the Wabash, Little
Wabash, and Embarras Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed from mid afternoon into early
evening, mainly between 3 pm and 7 pm.

07

In the hours before

Special weather statement, Jun 21, 11:10 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1110 AM CDT Fri Jun 21 2019

ILZ036-040-041-047-211700-
Mason-Schuyler-Cass-Fulton-
1110 AM CDT Fri Jun 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FULTON...WESTERN
CASS...SCHUYLER AND SOUTHWESTERN MASON COUNTIES UNTIL NOON CDT...

At 1110 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Augusta to near Buckhorn. Movement was
northeast at 45 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Beardstown, Rushville, Astoria, Bluff Springs, Vermont, Ipava,
Arenzville, Littleton, Browning, Table Grove, Bernadotte, Smithfield,
Frederick, Huntsville, Camden, Ripley, Ray and Weinberg King State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
west central Illinois.

LAT...LON 4028 9091 4027 9045 4046 9045 4050 9029
      3988 9024 3988 9058 3992 9054 3998 9051
      3998 9060 4003 9061 4002 9063 4005 9068
      4008 9067 4008 9070 4011 9071 4011 9091
TIME...MOT...LOC 1610Z 244DEG 37KT 4029 9092 3989 9079

Miller

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:57 AM CDTSevere Thunderstorm WarningILXMorgan, Scott48 min
Jun 21, 11:10 AM CDTSpecial Weather StatementILXSchuyler50 min
Jun 21, 11:42 AM CDTSevere Thunderstorm WarningILXMorgan, Sangamon48 min
Jun 21, 11:59 AM CDTSpecial Weather StatementILXCass, Sangamon46 min
Jun 21, 12:08 PM CDTAreal Flood AdvisoryILXFulton4 hr
Jun 21, 12:27 PM CDTSevere Thunderstorm WarningILXChristian, Sangamon, Shelby63 min
Jun 21, 12:54 PM CDTSpecial Weather StatementILXLogan, Macon66 min
Jun 21, 1:33 PM CDTSpecial Weather StatementILXColes, Cumberland, Effingham, Shelby57 min
Jun 21, 1:53 PM CDTSevere Thunderstorm WarningILXClay, Jasper, Richland52 min
Jun 21, 1:57 PM CDTSpecial Weather StatementILXDouglas, Moultrie, Piatt48 min
Jun 21, 2:32 PM CDTSpecial Weather StatementILXClark, Crawford58 min
Jun 21, 2:43 PM CDTSevere Thunderstorm WarningILXLawrence, Richland47 min
Jun 21, 3:25 PM CDTFlash Flood WatchILXCass, Christian, Clark, Clay, Coles, Crawford and 18 more47 hr

Nearby

Tornado Warnings in Illinois, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.